Meds you hate to give.... - page 2

What are the top medications that you hate to give and why? Mine is Amphotericin B (called "Ampho-terrible" at my hospital). Anything that can't mix with Normal Saline makes me nervous. It... Read More

  1. by   honeyb111
    Quote from Angie O'Plasty, RN
    [Mine is Amphotericin B (called "Ampho-terrible" at my hospital).
    My pharm teacher actually taught us "ampho-terrible" :chuckle

    I'm still a student but Go-lytely really needs another name

    The one that scares me the most???? Digoxin - had a clinical patient (LTC)end up in the hospital after giving it to him. He had alot of problems but it was scary. A&Ox3 before, completely out of it 30 minutes afterward
  2. by   lpnstudentin2010
    Ok i am not a nursing student yet (hopefully in the next few years) why is it that some meds cant mix with NS I had that problem this summer when i had surgery and i asked my mom she didnt kno but told me not to ask the nurse. so i will ask you guys. SOrry if it sounds like a stupid question
  3. by   SaderNurse05
    1) Dilaudid, because I have had several pts who decide that is the time to get up and walk around naked
    2) A milk and molasses enema
  4. by   TweetiePieRN
    Quote from megkirpas
    Ok i am not a nursing student yet (hopefully in the next few years) why is it that some meds cant mix with NS I had that problem this summer when i had surgery and i asked my mom she didnt kno but told me not to ask the nurse. so i will ask you guys. SOrry if it sounds like a stupid question
    Some things are not compatible with it. Different chemical rxns can occur!! That's why it's a good idea to call the pharmacist if you are not sure of the compatibilities and consult a good IV med book.
  5. by   Nurse_Diane
    Quote from SaderNurse05
    2) A milk and molasses enema
    :yeahthat: :yeahthat:
  6. by   Just wondering
    my clinical rotation i'll never forget. bby's first shots.....
  7. by   lpnstudentin2010
    Quote from TweetiePieRN
    Some things are not compatible with it. Different chemical rxns can occur!! That's why it's a good idea to call the pharmacist if you are not sure of the compatibilities and consult a good IV med book.
    thanks...just wondering cuz i was like "wont it just meet the NS in my veins" and my mom said that that was dif.
  8. by   HappyNurse2005
    Hmm....
    PR meds. In fact, any med that makes a patient poop. LOL. Especially an incontinent patient.

    Peg tube meds. Especially when there are lots of them. You have to crush them all up, and crush them to powder-no chunks. Flush the peg, give the meds, (hope none got stuck inthe syringe), flush again. Really, you never can get 100% of the crushed med in the peg. SOme always sticks to syringe.

    IM injections. Feels barbaric!

    When I was in school, I loved to give SQ or IV meds. SOme days, I hate to give anything that isn't PO. Some days, I wish the pt's would just pop all pills down in one swallow and be done with it!

    Mucomyst....ick.
    OMG, that stuff smells like rotten eggs. I feel sorry for the folks who have to take it.

    I've not yet had a pt on amphotericin, so I can't say i've had that experience.

    OH, and any IV med that you have to push SSSLLLLLLOOOOWWWWLLYYY.
  9. by   Bipley
    A Skippy enema. Gahhhhhhhh Maybe that's more of a procedure. LOL
  10. by   martymoose
    mucomyst=yuckomyst, pukomyst
    go-lytely=go-muchly
  11. by   Super_RN
    Any med that has a reaction of oozing from any oriface (poop, vomit, etc).

    Go-Lytely should be renamed Go-Thunderously with Explosive diarrhea

    Phenergan + little old ladies= confusion, stripping, and legs through the side rails.

    Any slow IV push meds.

    Stinky meds that always seem to splash on my hands (Kefzol, Mucomyst, etc.)

    Jeesh, I guess the only med I don't mind giving is Tylenol (as long as it's not a suppository)
    Super
  12. by   Bipley
    Quote from HappyNurse2005
    Hmm....
    PR meds. In fact, any med that makes a patient poop. LOL. Especially an incontinent patient.

    Peg tube meds. Especially when there are lots of them. You have to crush them all up, and crush them to powder-no chunks. Flush the peg, give the meds, (hope none got stuck inthe syringe), flush again. Really, you never can get 100% of the crushed med in the peg. SOme always sticks to syringe.

    IM injections. Feels barbaric!

    When I was in school, I loved to give SQ or IV meds. SOme days, I hate to give anything that isn't PO. Some days, I wish the pt's would just pop all pills down in one swallow and be done with it!


    OMG, that stuff smells like rotten eggs. I feel sorry for the folks who have to take it.

    I've not yet had a pt on amphotericin, so I can't say i've had that experience.

    OH, and any IV med that you have to push SSSLLLLLLOOOOWWWWLLYYY.
    Oh my... you are sooo correct!
  13. by   kadokin
    As a psych nurse, any Deconoate or slow release IM med. You never know who will have a reaction, and once it's given, you can't take it back and it doesn't metabolize out for UP TO 4 WEEKS. So scary!

close